MAUDE Adverse Event Report: CONMED LARGO POWERPRO SMALL 2-TRIGGER PIN DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

CONMED LARGO POWERPRO SMALL 2-TRIGGER PIN DRIVER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number PRO6232
Medical Device Problem Codes Corroded (1131); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
A sales representative reported on behalf of a customer that the pro6232 device was being used during a reverse total shoulder arthroplasty procedure on (b)(6) 2024, and ¿pieces broken off from using 3.2mm pin¿.Follow-up assessment found that ¿the inner gripping components¿ of the pro6232 ¿broke¿, fell into the surgical site and were retrieved.The pin in use during the procedure was a zimmer/biomet 3.2mm pin.The sales representative confirmed that the ¿the pin did not break¿ and no fragments remain in the patient.The surgery was completed as normal with a different pro6232 and a delay of ¿2-3 minutes to get another pin driver¿.No medical/surgical intervention or extended hospital stay was required, and the patient is "fine".This report is being raised on the basis of a malfunction of fragmentation with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Evaluation of the device found bearing ¿ corroded/damaged and shaft - failed/broken.Preventative maintenance is overdue.Root cause cannot be determined, however, based upon evaluation of the device and engineering input; a possible cause of this event could lack of recommended scheduled maintenance.A device history record (dhr) review was not conducted as the device has been in the field greater than 12 months.The service history was reviewed, and no prior data was found.A two-year review of complaint history revealed there has been a total of six reports, regarding six devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: prior to each use, inspect all equipment for proper operation and ensure all attachments and accessories are correctly and completely attached to the handpiece.Conmed recommends that all powerpro attachments be returned for preventive maintenance every 24 months, except for certain attachments indicated in section 3.0 in the hall powerpro attachment manual, which have a recommended service schedule of every 12 months.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
POWERPRO SMALL 2-TRIGGER PIN DRIVER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18516993
Report Number1017294-2024-00010
Device Sequence Number15342977
Product Code HWE
UDI-Device Identifier10845854036235
UDI-Public10845854036235
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO6232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic